• question-icon

    What causes high blood pressure and severe back pain while on Losartan?

default
Posted on Mon, 24 Jul 2017 in General Health
Question: My blood pressure has been 145/107 today and remained over 100. I have been really achy today and sore from excercise...could this spike my blood pressure. It has been around 138/95 the past week. I was on 25mg of losartan but it was causing water retention and really bad back pains to I stopped. I am 272 lbs and really need to get the weight off but more importantly control my blood pressure while doing so. I also am allergic to sulfa drugs and told my cardiologist but she still had me take the losartan. Help not feeling well.
doctor
Answered by Dr. Saumya Mittal 56 minutes later
Brief Answer:
Suggestions

Detailed Answer:
Hello XXXXXXX
I am Dr Mittal.
I have read your message.
I will be trying to help you.

First and foremost, Losartan is not a sulfa drug.
So please dont worry about the allergy.
Having said that, it does not mean that the drug is safe from side effects of its own.

Second, you have talked about weight loss.
While exercise is a regular and important part of any weight loss regime, be careful.
Overdoing is not advisable.
The muscle pains that you have seem to suggest that you might be overdoing it.

Third, pain can raise the blood pressure.
However if you are overweight, it would be the more significant factor that one needs to look at as far as BP is concerned.
But yes, the pain can cause the spike.

Last, it is not safe to stop the blood pressure medicines.
If anything, I would suggest that you meet the doctor before stopping the medicine.
Very high BP can cause catastrophic effects.
Meet the doctor.
There are other groups of medicines that can be prescribed for blood pressure.
So please be in contact with your doctor.
Addition of hydrochlorthaizide to losartan may relieve you of the water retention problems.

I have tried to make it as simple as possible.
Best of luck,
Dr Mittal
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2885 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Saumya Mittal
  • Q - What are the possible reasons for tingling and numbness in my left arm?

  • Q - What does dark smelly stools when suffering from diabetes indicate?

  • Q - Can I take Ganaton, Motilium and Neksium for severe stomach pain?

  • Q - What can cause bumps around my foreskin and why am I having electric...

  • Q - Is low testosterone and high TSH related to anterior pituitary gland...

  • Q - What is the cure for dementia, high cholesterol and macular degeneration...

  • Q - Is pain pump a good solution for burning pain after colonoscopy while...

  • Q - Suggest treatment for hyperthyroidism

  • Q - Is it safe to consume whisky while taking insulin for diabetes?

  • Q - Are there any alternatives to benzodiazepine drugs to control anxiety?

backtotop2